MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : will not be returned by site.
 
Event or Problem Description
The manufacturer was notified of an intra-operative explant of a perceval s sutureless aortic bioprosthesis.The event occurred during an avr surgery performed through full sternotomy on a patient suffering from endocarditis and aortic insufficiency grade iii-iv.Reportedly, a size s was deemed appropriate and fitted perfectly into the annulus.Ballooning was performed according to the valve¿s ifus.As reported, severe regurgitation was experienced after closing the aorta, both in the form of central and paravalvular leak.The regurgitation was attributed to a distortion of the upper ring of the perceval stent, caused by the compression exerted by the sinotubular junction, which was particularly narrow.No diagnostic images were shared with the manufacturer for analysis.As per additional information received, the perceval valve was replaced with a conventional sutured bioprosthesis from a different manufacturer (st jude medical/abbott epic supra 19mm).Root enlargement was performed to accommodate the replacement valve and bentall procedure plus 2 venous anastomoses (to lad and rca) was also needed.The event led to a significant prolongation of surgery time, with 190 mins of cross clamp and by pass time added to the procedure, during which an instability of the patient was experienced.According to the medical judgement received, no malpositioning of the perceval valve was observed and the stent deformation occurred because of the specific anatomy of the patient (narrow sinotubular junction) which could have been possibly prevented with more accurate preoperative planning.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve and stent, model #icv1208-eu, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacture¿s quality engineering.The results confirmed that this valve and its component have been manufactured and controlled in accordance with the specifications for a (model #icv1208-eu) perceval heart valve at the time of manufacture and release.Since the device was not returned to the manufacturer, no further investigation could be performed on the event and the prosthesis involved.From the information retrieved, it should be noted though that a root enlargement was needed to accommodate the valve which was ultimately implanted in the patient.Comparing the sizing tables for the two valves, it is possible to conclude that the patient's annulus was too small to accommodate the perceval valve, thus confirming the hypothesis that compressive forces exerted by surrounding anatomical structures led to the observed stent deformation reported in this case.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, vercelli V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18254736
Report Number3004478276-2023-00209
Device Sequence Number7191531
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)250728
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown